# SDR 2007FA0000332

- Difficulty date: April 1, 2007
- Submitted: April 17, 2007
- Operation: General aviation
- Aircraft: N4145
- Make and model: Cessna 180A
- Aircraft serial: 32840
- Engine: Cont IO470*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Snap Ring
- Condition: Mismanufactured
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SNAP RING USED TO RETAIN PLATE PN 643629 AND COUNTERWEIGHT PIN 643626-101 WAS BEING INSTALLED IN COUNTERWEIGHT.  UPON INSTALLING, THE LAST SNAP RING, IT WAS NOTICED THAT THE SNAP RING DID NOT HAVE ANY RETAINING PROPERTIES.  IT LACKED TEMPER TO SPRING BACK AND COULD BE FORMED INTO ANY POSITION WHICH COULD HAVE ALLOWED THE PLATE AND PIN TO FALL OUT OF THE COUNTERWEIGHT CAUSING ENGINE FAILURE..  THE SNAP RING WAS PURCHASED ON 12 MARCH, 2007.  THE BATCH NR LISTED FOR THE SNAP RING WAS 0000070137 UNDER API`S PO NR 4500018586.  (K)
